Schizophrenia.com

Physical pain or Mental torture?

#1

I feel bad that I’m always against medication and that I would accept the illness and not try to treat it with destructive meds…But two weeks ago I felt afraid at my parents and I thought that another episode would be a disaster, so I had a medication that was prescribed for me when I had an emotional trauma and caused me seizures, I knew that it stops psychosis and it did for the last two weeks, strangely the medication lasts for 4 days before it becomes ineffective so I had two pills until now…but I’m dealing with it’s side effects and they are horrible ( fever, increased sensitivity to light, hearing, touch, insomnia, feeling faint, low blood pressure, feeling sick and drowsy, twitching fingers) and if someone touched me it felt like a strong hit and it hurt so bad,so I had to stay in my room, in my bed…and my head wasn’t functioning like before, I felt like normal people :smile: ! I knew how normal people feel for the first time…But I don’t like it, so I’ll stop it and find another solution for my problems, for the main time at least…I guess…I’m not really sure !

Do you prefer physical pain caused by the medication’s side effects over mental torture ?

0 Likes

#2

I don’t like physical pain at all. If I had side effects like that I would not take the meds.

0 Likes

#3

sure I took that medication before but I never noticed the side effects, they resemble my sz symptoms and my bp, most of them…someway or another…
so you mean that your medication have no side effects ? all anti-psychotic do…

0 Likes

#4

I have not noticed any. I have Abilify and Seroquel. Or maybe I think the differance between medicated and non medicated is huge. I’ve had side effects on antipsychotic medications I had before these two. Ok Seroquel makes me really sleepy and weak. But I take it in the evening and it’s back to normal in the morning. … Normal. I don’t think I remember normal. :confused:

1 Like

#5

Hi Alex. Only you can decide if taking medications are what you want. I would say talk to your doctor about a different one then then one that you have if you already know that it is going to cause seizures. There a lot of different ones. Maybe ask about an antidepressant that can help keep you calm so that you are not afraid.

1 Like

#6

I am so sorry you are going through this. It sounds like a terrible allergic reaction to this med now. I’ve had a few cases were I was OK on a med, got switched to something or something new was added to the med cocktail and then bingo, rashes, fever, dizzy.

I understand why you wouldn’t want to rely on meds after a bought like that. But there are other combos and better meds coming out. Also have you tried any of the other therapies? I really do feel that if I were treated by meds alone I wouldn’t be feeling as stable as I am today. I really did need the CBT, and the stress management and all the others to help me learn how to get through my day.

As a result, I’m on lower doses. I’m still on meds, but the lower doses help me function. Plus I am on Xanax now to knock down the panic. If your able you might want to talk to your pdoc soon.

2 Likes

#7

honestly, if it came down to it, I would prefer the mental torture

1 Like

#8

Hi BarbieBF, the medicine is an antidepressant with anti-psychotic component ( Nortriptyline+Fluphenzine HCL ) it works like magic, like someone switches a key and puff everything is normal for days, I can hear the click in my head ! …I could swear that the side effects were SZ symptoms and the flue, but I managed to notice them at the end…I wouldn’t choose to have a medication if I didn’t feel that I was danger to my parents.

0 Likes

#9

I spent a long time trying to fix my bizarre behavior and I think I have pulled it out somehow, I’m much wiser now than before…but what I’m afraid of my episodes because no logic works on that level, nothing I tried to stop that weird reality worked ! it scares me that I become unpredictable…
What are your meds SurprisedJ ? do they have side effects on you ? are they stopping the symptoms or especially the psychosis ?

0 Likes

#10

Currently: I’m on Seroquel/Latuda combo with some Xanax for panic

Recently: I’ve had all that with low doses of Wellbutrin for depression. But that just got cut out of the med combo.

The blinding crippling panic and paranoia? Yes, that goes away. That is were my acting out tendency comes from.

The voices and hallucinations? No, those never leave me completely. They just get more muted and easier to ignore. I don’t act on my voices so that’s not where my acting out comes from.

The delusions? I needed therapy and counseling for that. Some are So engrained that they will never leave me ever, no matter how much evidence to the contrary there is. I just can’t help how I think about certain topics.

The disorganized confusion? I needed both the meds and therapy for that as well. The Seroquel/latuda does help slow the brain down so the racing thoughts go away so I can concentrate and think. But the therapy helped me learn how to get through my day.

Side effects? There is some weight gain. I have a pretty physical job so I’m lucky there. I do get so tired easily. I do get cold or hot easily. But I wear lots of coats and layers. Which here in Rain City Seattle, everyone packs a few sets of clothing. You never know when your going to get drenched. I do get an upset stomach from time to time but I also get physically ill when upsetting things happen so that might not be a side effect.

Hope this helps.

1 Like